Alert archive / California / Beach Hazards Statements in 2013

Beach Hazards Statement 8, NWS Los Angeles, CA

December 31, 2013

NWS Los Angeles, CA issued this beach hazards statement at Dec 31, 2013, 2:39 AM PST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2013, 2:39 AM PST (10:39 UTC)
Expired
Jan 1, 2014, 6:00 PM PST
In force
39 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WHUS46 KLOX 311039
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
239 AM PST TUE DEC 31 2013

...ABOVE NORMAL SURF EXPECTED FOR VENTURA COUNTY BEACHES THROUGH
WEDNESDAY AFTERNOON ...

.A LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE ACROSS THE INNER
SANTA BARBARA CHANNEL CAUSING SURF OF BETWEEN 3 AND 5 FEET WITH
LOCAL SETS TO 7 FEET. THERE WILL BE AN ELEVATED RISK OF RIP
CURRENTS ON AREA BEACHES THROUGH WEDNESDAY AS WELL.

CAZ040-311845-
/O.NEW.KLOX.BH.S.0008.131231T1039Z-140102T0200Z/
VENTURA COUNTY COAST-
239 AM PST TUE DEC 31 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ABOVE NORMAL SURF...WHICH IS IN EFFECT
THROUGH WEDNESDAY AFTERNOON.

* HAZARDS AND TIMING...SURF 3 TO 5 FEET WITH LOCAL SETS TO 7 FEET
  THROUGH WEDNESDAY AFTERNOON.

* LOCATION...HIGHEST SURF WILL BE ALONG WEST FACING
  BEACHES...MAINLY NEAR THE VENTURA HARBOR.

* IMPACTS...ELEVATED SURF WILL CAUSE AN INCREASED DANGER OF RIP
  CURRENTS...AND A RISK OF SNEAKER WAVES WHICH ARE CAPABLE OF
  WASHING PEOPLE INTO THE SEA FROM ROCKS...JETTIES...AND BEACHES.
  THERE WILL BE AN ASTRONOMICAL HIGH TIDE OF 6.9 FEET AROUND 745
  AM PST THIS MORNING WHICH MAY PRODUCE MINOR TIDAL OVERFLOW ON
  LOW LYING BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

KAPLAN/DB
2 follow-up statements
525 
WHUS46 KLOX 311837
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1037 AM PST TUE DEC 31 2013

...ABOVE NORMAL SURF EXPECTED FOR VENTURA COUNTY BEACHES THROUGH
WEDNESDAY AFTERNOON ...

.A LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE ACROSS THE
INNER SANTA BARBARA CHANNEL CAUSING SURF OF 3 TO 5 FEET WITH
LOCAL SETS TO 7 FEET ON WEST FACING BEACHES. THERE WILL ALSO BE
AN ELEVATED RISK OF RIP CURRENTS ON AREA BEACHES THROUGH
WEDNESDAY.

CAZ040-010530-
/O.CON.KLOX.BH.S.0008.000000T0000Z-140102T0200Z/
VENTURA COUNTY COAST-
1037 AM PST TUE DEC 31 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* HAZARDS AND TIMING...SURF 3 TO 5 FEET WITH LOCAL SETS TO 7 
  FEET THROUGH WEDNESDAY AFTERNOON. 

* LOCATION...THE HIGHEST SURF WILL BE ALONG WEST FACING
  BEACHES...MAINLY NEAR THE VENTURA HARBOR.

* TIDES...THERE WILL BE AN ASTRONOMICAL HIGH TIDE OF 7.0 FEET
  AROUND 830 AM PST WEDNESDAY MORNING.

* IMPACTS...ELEVATED SURF WILL CAUSE AN INCREASED DANGER OF RIP
  CURRENTS...AND A RISK OF SNEAKER WAVES WHICH ARE CAPABLE OF
  WASHING PEOPLE INTO THE SEA FROM ROCKS...JETTIES...AND
  BEACHES...ESPECIALLY AROUND THE TIME OF HIGH TIDE. THE MORNING
  HIGH TIDE MAY ALSO PRODUCE MINOR TIDAL OVERFLOW ON LOW LYING
  BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
667 
WHUS46 KLOX 311859 CCA
CFWLOX

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1056 AM PST TUE DEC 31 2013

...HAZARDOUS BEACH CONDITIONS FOR VENTURA COUNTY THROUGH
WEDNESDAY AFTERNOON ...

.A LONG PERIOD WEST SWELL WILL CONTINUE TO AFFECT THE SOUTHWEST
CALIFORNIA WATERS CAUSING SURF OF 3 TO 5 FEET WITH LOCAL SETS TO
7 FEET ON WEST FACING BEACHES. THERE WILL ALSO BE AN ELEVATED RISK
OF RIP CURRENTS ON AREA BEACHES THROUGH WEDNESDAY.

CAZ040-010600-
/O.CON.KLOX.BH.S.0008.000000T0000Z-140102T0200Z/
VENTURA COUNTY COAST-
1056 AM PST TUE DEC 31 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* HAZARDS AND TIMING...SURF 3 TO 5 FEET WITH LOCAL SETS TO 7 
  FEET THROUGH WEDNESDAY AFTERNOON. 

* LOCATION...THE HIGHEST SURF WILL BE ALONG WEST FACING
  BEACHES...MAINLY NEAR THE VENTURA HARBOR.

* TIDES...THERE WILL BE AN ASTRONOMICAL HIGH TIDE OF 7.0 FEET
  AROUND 830 AM PST WEDNESDAY MORNING.

* IMPACTS...ELEVATED SURF WILL CAUSE AN INCREASED DANGER OF RIP
  CURRENTS...AND A RISK OF SNEAKER WAVES WHICH ARE CAPABLE OF
  WASHING PEOPLE INTO THE SEA FROM ROCKS...JETTIES...AND
  BEACHES...ESPECIALLY AROUND THE TIME OF HIGH TIDE. THE MORNING
  HIGH TIDE MAY ALSO PRODUCE MINOR TIDAL OVERFLOW ON LOW LYING
  BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 30, 10:25 PM PST, 4 hours 14 minutes earlier.

Area forecast discussion, Dec 30, 10:25 PM PST, 4 hours 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1025 PM PST MON DEC 30 2013

UPDATED AVIATION SECTION

.SYNOPSIS...

HIGH PRESSURE WILL CONTINUE DRY CONDITIONS AND OFFSHORE FLOW.
ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH MUCH OF THE WEEK
ALONG WITH GUSTY OFFSHORE WINDS AT TIMES. INCREASING ONSHORE FLOW
WITH COOLER TEMPERATURES CAN BE EXPECTED EARLY NEXT WEEK.

&&

.UPDATE...

WEAK RIDGING OVER THE EASTERN PACIFIC WILL KEEP A NORTHWEST FLOW
PATTERN ALOFT OVER THE AREA THROUGH THURSDAY. DRY CONDITIONS WILL
PREVAIL THROUGH THE REMAINDER OF THE WEEK...WITH A BIT MORE
MIDDLE AND HIGH LEVEL CLOUDINESS OCCURRING ACROSS THE AREA AS A
SERIES OF WEAK DISTURBANCES BRUSH THE AREA. WEAKENING OFFSHORE
FLOW ACROSS THE AREA WILL ALLOW FOR SLIGHT COOLING ON
TUESDAY...BUT THE AIR MASS SHOULD WARM FOR NEW YEARS DAY AS THE
OFFSHORE FLOW REINFORCES. THE FLOW PATTERN SHOULD REMAIN WEAK
ENOUGH FOR NO ADDITIONAL WIND ADVISORIES ACROSS THE AREA...BUT
00Z NAM-WRF SOLUTIONS ARE A TAD STRONGER THAN THE EARLIER RUN FOR
NEW YEARS DAY. WITH THE WARM AND DRY AIR MASS IN PLACE...ELEVATED
FIRE WEATHER CONCERN WILL PERSIST ACROSS THE AREA. NO CHANGES ARE
PLANNED FOR THE PACKAGE AT THIS TIME.

&&

.PREV DISCUSSION...

SHORT TERM...A SURFACE HIGH WILL BUILD OVER WYOMING ON WEDNESDAY
AND THURSDAY...AND WHILE IT IS OF A HEALTHY 1034MB VARIETY...ITS
POSITION IS FURTHER AWAY THAN WHAT WE NEED FOR A TRUE SANTA ANA.
AS A RESULT...WE WILL SEE A DECENT INCREASE OF OFFSHORE FLOW AND
PRESSURE GRADIENTS...BUT WINDS SHOULD STAY WELL BELOW ADVISORY.
TEMPERATURES WILL WARM ONCE AGAIN OVER COASTAL AND VALLEY
AREAS...WITH 80S LIKELY BY THURSDAY. INTERIOR SECTIONS SHOULD SEE
A LITTLE COOLING...BUT NEARLY AS MUCH AS WHAT OCCURRED OVER THE
WEEKEND.

LONG TERM...ABOVE NORMAL TEMPERATURE WITH LIGHT OFFSHORE FLOW IS
EXPECTED ON FRIDAY. CONFIDENCE IS GROWING FOR AN INSIDE TRACKING
TROUGH CRUISING THROUGH THE GREAT BASIN OVER THE WEEKEND. THE
ECMWF MODEL AND ONE OR TWO OF THE GFS ENSEMBLES ARE MOST
AGGRESSIVE...BRINGING THE COLD AIR WELL INTO UTAH...WHILE THE
OTHER MODEL SOLUTIONS KEEP IT IN COLORADO. REGARDLESS...WE SHOULD
SEE ANOTHER BOOST OF OFFSHORE WINDS OVER THE WEEKEND...AND IF THE
ECMWF IS RIGHT...WINDS WILL APPROACH ADVISORY STRENGTH. IT COULD
BE RATHER WARM TOWARD MONDAY AS THE WINDS WEAKEN AND A 580 RIDGE
BUILD OVER CALIFORNIA. NO RAIN IN THE FORESEEABLE FUTURE.

&&

.AVIATION...31/0630Z...EXPECT VFR CONDITIONS AT ALL AIRFIELDS
THROUGH THE PERIOD. THERE IS A SLIGHT CHANCE OF IFR CONDS
AT KLAX AND KLGB BETWEEN 12Z AND 18Z.

KLAX...HIGH CONFIDENCE IN 06Z TAF WITH VFR CONDITIONS THROUGH
THE PERIOD. THERE IS JUST A 20 PERCENT CHANCE OF IFR CONDS
BETWEEN 12Z AND 18Z.

KBUR...VERY HIGH CONFIDENCE IN 06Z TAF WITH VFR CONDS THROUGH THE
PD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...HALL/KITTELL
AVIATION...SIRARD
SYNOPSIS....SIRARD/HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 30, 2:30 PM PST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PST MON DEC 30 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-311400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
230 PM PST MON DEC 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

A HIGHER THAN NORMAL RIP CURRENT RISK WILL CREATE HAZARDS IN THE
SURF ZONE.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A HIGHER THAN NORMAL RIP CURRENT RISK WILL CREATE HAZARDS IN THE
SURF ZONE THROUGH THURSDAY.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

RORKE/RK

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 2:21 PM PSTSmall Craft AdvisoryLOX13 hr

Nearby

Beach Hazards Statements in California, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.